Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 390, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 14, 2009, 3:50 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2009, 3:50 PM MDT (21:50 UTC)
- Expired
- Aug 14, 2009, 4:45 PM MDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 3:28 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3076 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:33 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 14, 2:33 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT FRI AUG 14 2009 .DISCUSSION... .SHORT TERM DISCUSSION (TONIGHT THROUGH MONDAY NIGHT)... TONIGHT...CONCERNS WILL BE HEAVY RAINFALL POTENTIAL ACROSS SERN HALF OF FA OVERNIGHT. FETCH OF SUBTROPICAL MOISTURE CLEARLY EVIDENT ON WV IMAGERY AS WELL AS UPSTREAM U/A SOUNDINGS ACROSS AZ/NM/CO. INSTABILITY IS RESPECTABLE AT 1500-3000 J/KG. 0-6 KM SHEAR FCST TO BE AT BIT STRONGER NEAR 25 KTS. EXPECT STORMS TO BE MULTICELLULAR...THUS DIMINISH ANY ONE STORMS SEVERE POTENTIAL. STILL...A FEW SEVERE STORMS REMAIN POSSIBLE INTO THIS EVENING. AS STRONG WAVE...CURRENTLY LOCATED IN NERN NM MOVES NORTHEAST...EXPECT BEST COVERAGE AND HEAVY RAINFALL POTENTIAL TO BE ACROSS SERN HALF OF FA. CURRENT RADAR DOES INDEED INDICATE BEST STORM DEVELOPMENT ACROSS PUEBLO AND WRN PARTS OF DODGE CITYS FORECAST AREAS. THIS TRAJECTORY ALSO FAVORS MOVEMENT INTO SERN FA. SATURDAY AND SATURDAY NIGHT...APPROACH OF UPPER TROUGH AND COLD FRONT SATURDAY AFTERNOON AND SATURDAY NIGHT FCST TO BRING THE BEST CHC AND AREAL COVERAGE FOR TSTMS TO WRN AND NCTRL NEBR. EXPECT LINGERING SHOWERS AND STORMS EARLY ACROSS THE EAST...THEN INCREASED CHCS BY AFTN IN WAA REGIME. STRONG CONVECTION FAVORED ACROSS THE PNHDL AND NEBR CO INTO SERN WY BY LATE AFTN. NAM/GFS AGREE ON AN MCS MOVING ACROSS SRN SD AND NRN NEBR OVERNIGHT...THUS LIKELY POPS FCST ACROSS NCTRL. THE SOUTH SHOULD STILL SEE SCT COVERAGE OF STORMS HOWEVER. SUNDAY AND SUNDAY NIGHT...COOLER AND DRY SUNDAY BEHIND THE FRONT WITH ONLY A SLIGHT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS ATTEMPTING TO RETURN ACROSS THE ERN PNHDL AND SOUTHWEST THROUGH THE OVERNIGHT. HIGHS TO BE ABOUT 10 DEGREES COOLER MOST AREAS RANGING FROM THE MID 70S NORTHWEST TO THE UPPER 70S TO NEAR 80 SOUTHWEST. MONDAY AND MONDAY NIGHT...MAIN UPPER LOW WILL MOVE INTO WESTERN ONTARIO CANADA MONDAY WITH A BROAD UPPER TROUGH ACROSS THE NRN PLAINS/GREAT LAKES. TEMP SHOULD RECOVER A FEW DEGREES TO THE UPPER 70S/LOWER 80S. WILL MAINTAIN A SLIGHT CHC MONDAY AFTN AND MONDAY NIGHT FOR MAINLY THE SWRN HALF OF FA. .EXTENDED DISCUSSION (TUESDAY THROUGH FRIDAY)... DISTURBANCES DROPPING SOUTHEAST ALONG THE WRN SIDE OF UPPER TROUGH WILL KEEP A SLIGHT CHC TO LOW CHC POPS TUESDAY THROUGH WEDNESDAY NIGHT AS TEMPS CONTINUE TO RANGE BELOW NORMAL IN THE LOWER 80S. BY THURSDAY AND FRIDAY...UPPER RIDGE AXIS TO THE WEST WILL NUDGE EAST DIVERTING STORM WELL TO OUR EAST...ALTHOUGH COOL HIGH PRESSURE WILL MAINTAIN HIGHS MAINLY FROM 80 TO 85. && .AVIATION... VERY MOIST AND UNSTABLE ATMOSPHERE ACROSS WESTERN AND CENTRAL NEBRASKA...AND WITH A STRONG DISTURBANCE APPROACHING THE AREA FROM THE SOUTHWEST...THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE BEST CHANCE FOR THUNDERSTORMS AT THE KLBF TERMINAL WILL BE FROM AROUND 23Z THROUGH 10Z SATURDAY. WILL NOT BE CONTINUOUS...BUT OFF AND ON CONVECTION APPEARS LIKELY. SIMILAR TIME FRAME FOR VALENTINE...BUT COVERAGE WILL BE LESS THAN ACROSS SOUTHWEST NEBRASKA. VERY HEAVY RAIN WILL LIKELY ACCOMPANY THE STRONGER STORMS...AND SOME LOCALLY SVR STORMS CONTAINING HAIL AND STRONG WIND GUSTS ARE POSSIBLE. GENERALLY VFR CONDITIONS ARE EXPECTED...BUT IN AND NEAR THUNDERSTORMS MVFR OR IFR CONDITIONS WILL BE ENCOUNTERED. OUTSIDE OF THUNDERSTORMS...WINDS SHOULD BE SOUTH TO SOUTHEAST 10 TO 15 KTS. CONDITIONS AS A WHOLE WILL IMPROVE AFTER 12Z SATURDAY AS WAVE BEGINS TO LIFT NORTHEAST OUT OF THE AREA. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION...TAYLOR
Hazardous weather outlook, Aug 14, 3:07 PM MDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 PM CDT FRI AUG 14 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-152115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 407 PM CDT FRI AUG 14 2009 /307 PM MDT FRI AUG 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. WARM AIR ALOFT SHOULD LIMIT HAIL SIZES TO AROUND 1 INCH IN DIAMETER. OTHERWISE...DUE TO A VERY MOIST ATMOSPHERE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY INTENSE RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS CAPABLE OF WIND DAMAGE AND LARGE HAIL ARE POSSIBLE SATURDAY NIGHT. WINDS ALOFT ARE FORECAST TO INCREASE AS A POWERFUL UPPER LEVEL DISTURBANCE SWINGS THROUGH THE PLAINS. CONDITIONS ARE EXPECTED TO BECOME FAVORABLE FOR SEVERE WEATHER LATE IN THE DAY ACROSS THE WESTERN HIGH PLAINS...WITH SEVERE THUNDERSTORMS DEVELOPING ACROSS EASTERN COLORADO AND WYOMING. PRESUMABLY THESE STORMS WILL MOVE MOVE THROUGH WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY EVENING AND OVERNIGHT...PRODUCING LARGE HAIL AND WIND DAMAGE. DEEP MOISTURE WILL CONTINUE ACROSS THE REGION PRODUCING STORMS CAPABLE OF INTENSE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...GENERALLY WEST OF HIGHWAY 83. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:05 PM MDT | Flash Flood Warning | LBF | Sheridan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.